Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 28, 2007, 7:03 PM EDT for Nassau County, New York. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 28, 2007, 8:30 PM EDT
- In force
- 87 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:03 PM EDT | FLOOD | Syosset, NY | COLD SPRING ROAD FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 282303 FFWOKX NYC059-290030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 703 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK... NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK... THIS INCLUDES THE CITIES OF...OYSTER BAY...GREAT NECK...GLEN COVE... * UNTIL 830 PM EDT... * AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYVILLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4077 7374 4084 7346 4096 7353 4084 7377 $$
2 follow-up statements
000 WGUS71 KOKX 290000 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 758 PM EDT THU JUN 28 2007 NYC059-290030- NASSAU NY- 758 PM EDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTHERN NASSAU COUNTY... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE RAINFALL APPROACHING NORTHERN NASSAU COUNTY. WHILE THE HEAVIEST RAIN HAS MOVED SOUTH OF THE AREA...THIS ADDITIONAL PRECIPITATION MAY STILL CAUSE FLOODING TO OCCUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDS POINT...OYSTER BAY...GLEN COVE AND BAYVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WATCH REMAIN IN EFFECT UNTIL 2 AM FRIDAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING. LAT...LON 4077 7374 4084 7346 4096 7353 4084 7377 $$
000 WGUS71 KOKX 290031 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 830 PM EDT THU JUN 28 2007 NYC059-290040- NASSAU NY- 830 PM EDT THU JUN 28 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN NASSAU COUNTY... WHILE LIGHT SHOWERS WILL CONTINUE ACROSS THE AREA THIS EVENING...THE HEAVY RAIN HAS COME TO AN END...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4077 7374 4084 7346 4096 7353 4084 7377 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:06 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 28, 4:06 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 406 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES FRIDAY THROUGH TUESDAY...THEN MOVES OFF THE MID ATLANTIC COAST ON TUESDAY NIGHT AND WEDNESDAY. A WARM FRONT WILL SLOWLY LIFT NORTHEAST THROUGH THE TRI- STATE WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SE THROUGH THE REGION THIS EVENING AHEAD OF A COLD FRONT THAT CURRENTLY STRETCHES FROM JUST EAST OF A KBML-KBGM-KMFD LINE. WITH THE FLOW PARALLEL TO THE FRONT OVER THE OHIO VALLEY...THE FRONT WILL PIVOT THROUGH THE REGION...BEFORE STALLING OUT JUST TO THE S OF THE CWA BY MORNING. 18Z KOKX SOUNDING HAS ALMOST 2900 J/KG OF CAPE AND A MODIFIED 18Z KALY SOUNDING HAS ABOUT 1900 J/KG OF CAPE. THIS ENERGY WILL BE ACTED UPON BY THE LIFT OF THE ADVANCING FRONT...POTENTIALLY PRODUCING SEVERE WEATHER ACROSS MOST OF THE TRI-STATE. WITH AROUND 25-30 KT OF LINEAR SHEAR FAVORING THE DEVELOPMENT OF MULTI CELLULAR TO LINEAR/BOW CONVECTION...WITH THE PRIMARY THREAT BEING STRONG WINDS AND LARGE HAIL. IN ADDITION PWATS OF OVER 1.5 INCHES SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THESE STORMS. GIVEN THAT PORTIONS OF NE NJ/NYC METRO RECEIVED QUITE A SOAKING LAST NIGHT HAVE CONTINUE THE FLASH FLOOD WATCH FOR THOSE LOCATIONS. BOTH THE NAM AND GFS NOW SUGGEST THAT PRECIP WILL LINGER SLIGHTLY BEHIND THE FRONT INTO THE EARLY MORNING HOURS...SO HAVE SLIGHT CHC POPS NW/CHC POPS ELSEWHERE AFTER MIDNIGHT (AND TRENDING LOWER TOWARDS SUNRISE). AS FOR LOWS...FWC GUIDANCE REFLECT TOO MUCH COOLING FOR SLOWER FRONTAL PASSAGE THAT IS SUGGESTED IN DATA...SO OPTED FOR BLEND OF WARMER/FAIRLY SIMILAR MET/MAV NUMBERS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... PRIMARILY A TEMPERATURE FORECAST AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES KEEPING THINGS DRY. DO HAVE A COUPLE OF SHORT WAVES THAT MOVE THROUGH MAINLY TO THE NE OF THE AREA SAT AND AGAIN SUN AFTN THAT MIGHT INCREASE CLOUD COVER A BIT OVER FAR NE AREAS...OTHERWISE EXPECT MOST LOCATIONS TO BE MAINLY CLEAR THROUGH THE SHORT TERM. AS FOR TEMPERATURES FOLLOWED A BLEND OF MET/MAV GUIDANCE FOR HIGHS FRIDAY (CONSISTENT WITH MIXING DOWN FROM 850 WITH TEMPS AROUND 10-12C)...AND AGAIN FOR LOWS FRIDAY NIGHT (FWC TEMPS GENERALLY A TAD ON THE LOW SIDE...LIKELY REFLECTING TOO MUCH DECOUPLING)...MAV/FWC BLEND FOR SAT (CONSISTENT FROM MIXING DOWN FROM 750 MB PER BUFKIT SOUNDINGS)...AND A BLEND OF AVAILABLE GUIDANCE FOR SATURDAY NIGHT AND SUNDAY. ALL IN ALL IT WILL BE FAIRLY COMFORTABLE IN THE SHORT TERM WITH HIGHS GENERALLY FROM THE UPPER 70S TO LOWER 80S...LOWS FROM THE MID 50S TO AROUND 60...AND DEWPOINTS GENERALLY IN THE LOWER TO MID 50S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED A BLEND OF THE 0Z GFS AND 12Z ECMWF IN THE EXTENDED. SHOULD STAY DRY UNTIL A WARM FRONT APPROACHES WEDNESDAY THEN SLOWLY LIFTS THROUGH WEDNESDAY NIGHT/THURSDAY. GFS SEEMS TOO AGGRESSIVE WITH SHORTWAVE/SURFACE LOW REFLECTION TUE/TUE NIGHT SO KEPT DRY. THEN RUN CHANCE POPS WED THRU THU (LEANING A BIT MORE TOWARDS ECMWF FOR POPS). TEMPERATURES SHOULD STAY NEAR NORMAL UNTIL THINGS WARM UP BEHIND WARM FRONT ON THU...WITH M-U 80S NYC HEAT ISLAND AND LOWER HUDSON VALLEY (COOLER CT AND NEAR THE COAST). && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE MAIN COLD FRONT EXTENDS FROM JUST NORTH OF ALBANY...TO NEAR BINGHAMTON TO JUST NORTH OF PITTSBURGH. A SLOW SOUTHWEST PROGRESSION IS EXPECTED TO CONTINUE...WITH THE EASTERN PORTION MOVING QUICKER THAN THE WESTERN PORTION TO CREATE A MORE HORIZONTAL FRONTAL BOUNDARY OVER TIME. THERE WILL BE A MAIN LINE OF CONVECTION THAT WILL BE ASSOCIATED WITH THE FRONT THAT WILL SLIDE THROUGH THE CITY TERMINALS BETWEEN ABOUT 22Z AND 01Z. HOWEVER...EXPECT ISOLD-WDLY SCT CONVECTION TO FIRE UP IN THE WARM SECTOR OUT AHEAD OF THE FRONTAL BOUNDARY. VSBYS WILL RANGE FROM HIGH END MVFR TO LOW END VFR IN HZ...AND CIGS WILL REMAIN VFR OUTSIDE OF CONVECTION. CIGS WILL GENERALLY REMAIN AT OR ABOVE FL100...WITH AREAS OF BKN040 IN CUMULUS CLUSTERS. CONVECTIVE COVERAGE SHOULD BECOME RATHER WIDESPREAD...LIKELY HAVING ADVERSE IMPACTS ON THE NYC AREA AIRSPACE AND ASSOCIATED AIR ROUTES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. CONVECTION WILL LIKELY PRODUCE LOCALIZED MVFR CIGS AND IFR VSBYS. A SW TO W FLOW 10 TO 15 KT WILL PERSIST FOR MUCH OF THE AREA...ALTHOUGH SOUTH SHORE TERMINALS WILL TREND TOWARD SEA BREEZE DIRECTIONS LATE THIS AFTERNOON. BEHIND THE FRONT...EXPECT A W-NW FLOW FOR THIS EVENING...AND THEN BECOMING NORTHERLY LESS THAN 10 KT OVERNIGHT. ONCE WINDS BECOME NW...CONDITIONS SHOULD IMPROVE TO VFR AND REMAIN SO THROUGH THE FORECAST PERIOD. THERE MAY STILL BE A LINGERING LIGHT SHOWER...BUT REDUCTIONS TO VSBYS AND CIGS SHOULD BE MINIMAL. OUTLOOK FROM 18Z FRIDAY THROUGH TUESDAY...VFR CONDITIONS WITH NO PRECIP EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .MARINE... WAVE WATCH GUIDANCE CONTINUES TO BE RUNNING ABOUT 1-2 FT TOO HIGH IN THE NEAR TERM. SEAS ARE CURRENTLY AROUND 4 FT. WITH A LACK OF A SIGNIFICANT LLJ AND NOT MUCH OF A CHANGE IN THE PRESSURE GRADIENT...SUSTAINED WINDS MAY PICK UP ONLY SLIGHTLY LATE THIS AFTERNOON INTO THIS EVENING. THEREFORE...WILL KEEP FORECAST SEAS BELOW SCA LEVELS. COLD FRONT APPROACHING FROM THE NORTH WILL PASS THROUGH THE AREA WATERS TONIGHT. WITH AN UNSTABLE AIR MASS IN PLACE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM TONIGHT FOR NEW YORK HARBOR AND LONG ISLAND SOUND. ELSEWHERE...STRONG TO SEVERE TSTM ACTIVITY CANNOT BE RULED OUT TONIGHT. THE COLD FRONT SHOULD BE ABLE TO PASS THROUGH THE SOUTHERNMOST SECTIONS OF THE FORECAST AREA BY DAYBREAK ON FRIDAY. WINDS WILL SHIFT INTO THE NORTHEAST FRIDAY MORNING BEFORE SHIFTING INTO THE SOUTHEAST AND SOUTH AS A SEA BREEZE KICKS IN DURING THE AFTERNOON. WEAK HIGH PRESSURE WILL BE IN PLACE THROUGH THE WEEKEND AND INTO THE EARLY PORTION OF NEXT WEEK...MAINTAINING CONDITIONS BELOW SCA LEVELS. && .HYDROLOGY... POTENTIAL WITH FRONT TONIGHT FOR LOCALIZED 1-2+ INCH AMOUNTS IN UNDER AN HOUR...SO HAVE FFA UP THROUGH 2 AM AS NOTED IN SHORT TERM DISCUSSION. OTHERWISE EXPECT DRY CONDITIONS FRI-TUE NIGHT...ALLOWING FOR AREA RIVER LEVELS TO REMAIN STEADY OR SLOWLY FALL. THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION (0.5 INCHES OR MORE) LIKELY WILL BE WED NIGHT/THU WITH THE WARM FRONTAL PASSAGE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NYZ069>077. NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NJZ002>006-011. MARINE...NONE. && SYNOPSIS AND NEAR/SHORT/LONG TERM...MALOIT AVIATION... MARINE...JC HYDROLOGY...MALOIT
Hazardous weather outlook, Jun 28, 4:28 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 428 PM EDT THU JUN 28 2007 CTZ005>012-291000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 428 PM EDT THU JUN 28 2007 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE THUNDERSTORM WATCH. NYZ067-068-291000- ORANGE-PUTNAM- 428 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE THUNDERSTORM WATCH. ANZ330-335-338-291000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 428 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NJZ002>006-011-NYZ069>077-291000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 428 PM EDT THU JUN 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ340-345-350-353-355-NYZ078>081-291000- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 428 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WITH LIGHTNING AND GUSTY WINDS ARE ON TAP FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 28, 5:11 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 511 PM EDT THU JUN 28 2007 NJZ002-003-NYZ067>070-282200- BERGEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 511 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS ORANGE COUNTY. THIS LINE OF STORMS WILL CONTINUE TO PUSH TOWARD THE SOUTHEAST...AND WILL MOVE ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY THROUGH 6 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS. THIS LINE WILL MOVE INTO THE NORTHERN PORTIONS OF WESTCHESTER...ROCKLAND AND BERGEN COUNTIES BETWEEN 530 PM AND 6 PM.
Special weather statement, Jun 28, 5:31 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 531 PM EDT THU JUN 28 2007 NYZ077-078-080-282230- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 531 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU AND SUFFOLK COUNTIES... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM OLD WESTBURY TO NEAR HUNTINGTON. THIS CLUSTER WILL MOVE SOUTHEAST AT AROUND 20 MPH... AND WILL MOVE OVER PORTIONS OF EASTERN NASSAU COUNTY AND WESTERN SUFFOLK COUNTY THROUGH 615 PM. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 5:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 559 PM EDT THU JUN 28 2007 CTZ005-006-282300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 559 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND NEW HAVEN COUNTIES... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF INTERSTATE 84. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 5:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 559 PM EDT THU JUN 28 2007 CTZ005-006-282300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 559 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND NEW HAVEN COUNTIES... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF INTERSTATE 84 THROUGH 630 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 6:08 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 608 PM EDT THU JUN 28 2007 NJZ003>006-011-NYZ071>076-282300- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-UNION- 608 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND...UNION AND WESTCHESTER COUNTIES... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS BERGEN...PASSAIC AND MORRIS COUNTIES IN NORTHERN NEW JERSEY. THIS LINE WILL MOVE ACROSS PORTIONS OF NEW YORK CITY...NORTHEAST NEW JERSEY THROUGH 7 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN. PEOPLE ARE URGED TO TAKE SHELTER IN A STURDY BUILDING UNTIL THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING.
Special weather statement, Jun 28, 6:35 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 635 PM EDT THU JUN 28 2007 NYZ077-078-080-282330- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 635 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU AND SUFFOLK COUNTIES... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST NEW JERSEY ACROSS NEW YORK CITY INTO WESTCHESTER COUNTY. THESE STORMS WILL CONTINUE TO PUSH SOUTHEAST...AND WILL MOVE ACROSS NASSAU AND WESTERN SUFFOLK COUNTY THROUGH 730 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS AROUND 30 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN. PEOPLE ARE URGED TO TAKE SHELTER IN A STURDY BUILDING UNTIL THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:28 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 47 min |
| Jun 27, 8:34 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 21 min |
| Jun 27, 8:36 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jun 27, 8:38 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 37 min |
| Jun 27, 8:41 PM EDT | Special Marine Warning | OKX | 94 min | |
| Jun 27, 9:11 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 49 min |
| Jun 27, 10:11 PM EDT | Marine Weather Statement | OKX | 109 min | |
| Jun 27, 10:13 PM EDT | Flash Flood Warning | OKX | Queens | 5 hr |
| Jun 27, 10:14 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 28, 4:03 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Richmond, Rockland, Westchester | 17 hr |
| Jun 28, 2:36 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 84 min |
| Jun 28, 3:32 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 28 min |
| Jun 28, 6:16 PM EDT | Flash Flood Warning | OKX | Westchester | 119 min |
| Jun 28, 7:06 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 24 min |
| Jun 28, 7:58 PM EDT | Special Marine Warning | OKX | 47 min |
Nearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.